MAUDE Adverse Event Report: ORTHO-CLINICAL DIAGNOSTICS, INC. VITROS IMMUNODIAGNOSTIC PRODUCTS INTACT PTH REAGENT PACK; IN-VITRO DIAGNOSTICS

ORTHO-CLINICAL DIAGNOSTICS, INC. VITROS IMMUNODIAGNOSTIC PRODUCTS INTACT PTH REAGENT PACK; IN-VITRO DIAGNOSTICS
Catalog Number 6802892
Medical Device Problem Code High Test Results (2457)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/29/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation determined that higher-than expected vitros intact pth (ipth) results were obtained from a single patient sample when tested on a vitros xt 7600 integrated system.The vitros ipth result was higher-than-expected when compared to an unknown non-vitros method for the same patient sample.A definitive assignable cause of the higher-than-expected vitros ipth result could not be determined.No issues were reported with the customers qc fluids, and no concerns were raised about the accuracy or precision of the vitros assay.The customer vitros ipth qc results were reviewed between the date of (b)(6) 2025 and were found to be within expected ranges.However, the qc level 1 and level 2 qc fluids were not processed on (b)(6) 2025 for lot 2120, preventing verification of assay performance on the day of the event.As no diagnostic precision testing was performed on the vitros xt 7600 system, an instrument related issue cannot be entirely ruled out as a contributing factor of the event.Although, historical qc results were within expectation and there was no indication that the vitros xt 7600 integrated system malfunctioned.Pre-analytical sample processing could not be ruled out as a contributing factor, as it was unclear whether the customer followed the sample collection device manufacturer recommended centrifugation protocol.Improper handling during this phase may have contributed to the event.The presence of cellular debris due to inadequate sample preparation is a possibility, although this could not be confirmed.Additionally, the presence of an interferent affecting the vitros ipth method - but not the non-vitros ipth method may have contributed to the elevated patient sample results.However, no interference testing was performed to confirm this possibility.Continual tracking and trending of complaints has not identified any signals that would indicate a potential systematic issue with vitros ipth reagent lot 2120.
 
Event or Problem Description
A customer contacted the ortho clinical diagnostics (ortho) technical solution center (tsc) to report higher-than expected vitros intact parathyroid hormone (ipth) results were obtained from a single patient sample when tested on a vitros xt 7600 integrated system.The vitros ipth result was higher-than-expected when compared to an unknown non-vitros method for the same patient sample.Patient 1 vitros ipth results of 10.40 and 10.25 pmol/l versus the expected result of 6.70 pmol/l.Biased results of the magnitude and direction observed may lead to inappropriate physician action if they were to occur undetected.The higher-than-expected vitros ipth results were reported from the laboratory.The surgeon questioned the vitros results stating he did not think the ipth patient results should be high following a left inferior parathyroidectomy on 18-june-2025.It is not known if any corrected report was issued.Ortho has not been made aware of any allegation of patient harm as a result of this event.This report corresponds to ortho clinical diagnostics inc (ortho) complaint number (b)(4) and reportability assessment (b)(4).

Brand Name
VITROS IMMUNODIAGNOSTIC PRODUCTS INTACT PTH REAGENT PACK
Common Device Name
IN-VITRO DIAGNOSTICS
Manufacturer (Section D)
ORTHO-CLINICAL DIAGNOSTICS, INC.
100 indigo creek drive
rochester NY 14626
Manufacturer (Section G)
ORTHO-CLINICAL DIAGNOSTICS
felindre meadows
pencoed
bridgend CF35 5PZ
UK   CF35 5PZ
Manufacturer Contact
laurie o'riordan
1295 southwest 29th avenue
pompano beach, FL 33069
9549709500
MDR Report Key22540378
Report Number3007111389-2025-00093
Device Sequence Number18257429
Product Code CEW
UDI-Device Identifier10758750006267
UDI-Public(01)10758750006267(17)260112(11)250411(10)2120
Combination Product (Y/N)N
Initial Reporter CountryBA
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 07/17/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/12/2026
Device Catalogue Number6802892
Device Lot Number2120
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/02/2025
Initial Report FDA Received Date07/18/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/11/2025
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown